MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG80146
Medical Device Problem Codes Break (1069); Material Frayed (1262); Difficult to Remove (1528); Material Rupture (1546); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiry date: 04/2024).Device not returned.
 
Event or Problem Description
It was reported that during an angioplasty procedure through the right internal jugular vein, the pta balloon was allegedly ruptured from the distal part(tip).There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure through the right internal jugular vein, the pta balloon allegedly ruptured at the distal part.It was further reported that the balloon was allegedly difficult to be removed.The surgeon removed the balloon and introducer sheath as one unit.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter was returned for evaluation.During visual evaluation, the catheter was received with a cordis unknown fr sheath loaded onto the catheter shaft.The distal tip of the introducer sheath was buckled.No kinks noted to the catheter shaft.The balloon was broken at the weld, but still attached to the inner guidewire lumen.Frayed fibers and unraveling were also noted at the proximal end of the balloon and weld.No functional testing was performed due the nature and the condition of the complaint.Therefore, the investigation is inconclusive for the reported balloon rupture as no objective evidence of rupture was seen.The investigation is confirmed for the reported difficult to remove as the catheter was received with a cordis unknown fr sheath loaded onto the catheter shaft.The investigation is confirmed for the identified break as the balloon was broken at the weld, but still attached to the inner guidewire lumen.The investigation is confirmed for the identified unraveling and material frayed as frayed fibers and unraveled material were noted at the proximal end of the balloon and weld.A definitive root cause for the reported balloon rupture, difficult to remove and identified break, unraveled material and material frayed could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13410611
Report Number2020394-2022-00033
Device Sequence Number14485456
Product Code DQY
UDI-Device Identifier00801741060779
UDI-Public(01)00801741060779
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K122984
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG80146
Device Catalogue NumberATG80146
Device Lot Number93RF0065
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/14/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale